Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 11, 2010, 9:39 AM CST for Buena Vista County, Iowa. It took effect at Mar 14, 2010, 7:00 AM CDT. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 9:39 AM CST (15:39 UTC)
- In effect from
- Mar 14, 2010, 7:00 AM CDT
- Expired
- Apr 4, 2010, 11:43 AM CDT
- In force
- 21 days
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Buena Vista County, IA
The radar
The Sioux Falls radar (KFSD), 159 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4).
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 11, 3:05 AM CST, 6 hours 34 minutes earlier.
Area forecast discussion, Mar 11, 3:05 AM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
305 AM CST THU MAR 11 2010
.DISCUSSION...
A REAL MESS OF A FCST FOR THE NEXT 24 TO 36 HRS ACRS THE CWA. MAIN
PBLM WILL BE TODAY AND TONIGHT WITH PRECIP TYPES. WARM ENUF E OF I29
THAT PRETTY SURE PRECIP WL BE IN THE FORM OF RAIN...PSBLY MXED WITH
A LTL SNOW EARLY THIS AM. HWVR...ALONG AND W OF I29 IS A DIFFERENT
STORY. GFS/NAM CONT TO INDICATE THAT LAYER WL REMAIN COLD ENUF FOR
SNOW CHANGING TO RAIN E OF THE JAMES VALLEY BY AFTN. RUC ON THE
OTHER HAND SHOWING THE LAYER WL BE WARM ENUF FOR RAIN XCP SNOW JAMES
VALLEY WWD. CONSIDERING THIS IS STILL MARCH...CONVECTIVE PRECIP WITH
THE MARGINAL SOUNDINGS WUD GO OVER TO SNOW. LARGE AREA OF PRECIP
MOVG NWWD THRU IA AND WITH LAYER SO CLOSE TO SNOW...ANY HEAVIER
BANDS OF CONVECTIVE PRECIP CUD COOL THE LAYER ENUF TO PRODUCE BANDS
OF MOD SNOW. THIS IS IMPLIED WITH THE FAIRLY IMPRESSIVE H85 FNTLGEN
THAT WRAPS WWD ACRS CWA TODAY WEAKENING A BIT AS IT MOVES INTO JAMES
VALLEY AND REMAINS WEAK OVR THE JAMES VALLEY THRU TONIGHT. SO WL
NEED TO MENTION AROUND 2 INCHES OF SNOW ALONG THE I29 CORRIDOR WITH
2 TO 5 INCHES TO THE WEST. WITH WINDS ALSO EXPECTED TO BE STRONGER
ACRS WRN CWA...WL ISSUE A WINTER WX ADVY JAMES VALLEY WWD FROM 8Z
TODAY THRU 12Z FRI. CUD BE AN INTERSTING DAY AND WL NEED TO WATCH
TRENDS FOR RAIN CHAGNING TO SNOW ACRS ERN NEB THIS MORN. MAY NEED TO
ISSUE ADVY ALONG I29 CORRIDOR THIS MORN IF SNOW BECOMES HEAVIER.
UPPER LOW WILL CONT TO ROTATE ACRS IA/MO AND IL THE NEXT FEW DAYS
WHICH WILL WRAP BANDS OF PRECIP WWD ACRS CWA INTO SAT. THE MAIN
SURGE OF HEAVIER PRECIP WL BE TODAY AND PBLY WL NOT BE AS WDSPRD E
OF I29 TONIGHT WITH MORE WDSPRD PRECIP FURTHER W IN AREA OF WEAK
TROWAL. SO WL DROP POPS TO CHC TONIGHT E OF I29 AND KEEP HIGH POPS
GOING W.
FRI IS ALSO INTERSTING AS SOUNDINGS AGAIN CLOSE TO R/S ACRS CWA AND
IF HEAVIER PRECIP DOES WRAP AROUND...CUD AGAIN SEE CHANGEOVER TO
SNOW. IF THIS DOES OCCUR...THE BEST CHC FOR ACCUM SNOW ON FRI CUD BE
ALONG THE I29 CORRIDOR DURING THE MORN.
DIRURNAL RANGE IN TEMPS WL NOT BE MORE THAN 5 DEG ACRS CWA THRU FRI
WITH CLOUD COVER AND PRECIP. WL TREND FOR COOLER HIGH TEMPS THRU
WEEKEND AS NOT MUCH SUN EXPECTED. WL KEEP POPS GOING ALL THE WAY
THRU SAT...AND CAN NOT RULE OUT A FEW SPRINKLES E ON SUN. ALL AND
ALL A RATHER DREARY NEXT SEVERAL DAYS WITH WINTER NOT GIVING UP
ESPEC ALONG AND W OF I29.
&&
.AVIATION...
GENERAL IFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH TODAY...WITH
RAIN AND SNOW SPREADING WESTWARD ACROSS THE REGION. SOME UNCERTAINTY
WITH RESPECT TO THERMAL PROFILES...AND RESULTANT PRECIPITATION
TYPE...BUT GREATEST CHANCE OF ALL SNOW WILL BE OVER THE JAMES RIVER
VALLEY AFTER 15Z. IN ADDITION TO THE POTENTIAL FOR SNOW...NORTHERLY
WINDS WILL PICK UP THROUGH THE MORNING...BECOMING SUSTAINED AT 15 TO
20 KTS WITH GUSTS OF 25 TO 30 KTS...ESPECIALLY AFTER 18Z. THE
STRONGEST WINDS WILL AGAIN BE OVER THE JAMES RIVER VALLEY...WITH
EVEN FURTHER REDUCED VISIBILITIES IN BLOWING SNOW.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR
SDZ038-050-052-053-057>059-063-064.
&&Hazardous weather outlook, Mar 11, 4:11 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0411 AM CST THU MAR 11 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0411 AM CST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING CAN BE EXPECTED ALONG THE JAMES RIVER DUE TO RUNOFF FROM RAINFALL AND MELTING SNOW UNTIL FURTHER NOTICE. WINTER WEATHER... RAIN AND SNOW WILL SPREAD WEST ACROSS THE REGION TODAY THROUGH FRIDAY MORNING. SNOWFALL AMOUNTS AROUND 2 INCHES WILL BE POSSIBLE ALONG THE INTERSTATE 29 CORRIDOR THIS MORNING INTO EARLY AFTERNOON...WITH 2 TO 5 INCHES FURTHER WEST THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:08 AM CST | Winter Weather Advisory | FSD | Aurora, Beadle, Bon Homme, Brule, Charles Mix, Davison and 6 more | 26 hr |
| Mar 11, 10:02 AM CST | River Flood Warning | FSD | Clay, Turner | 17 days |
| Mar 11, 10:02 AM CST | River Flood Warning | FSD | Lincoln, Turner | 13 days |
| Mar 11, 9:39 AM CST | River Flood Warning | FSD | Dickinson | 19 days |
| Mar 11, 9:39 AM CST | River Flood Warning | FSD | Clay, Dickinson | 21 days |
| Mar 11, 2:57 PM CST | Dense Fog Advisory | FSD | Buena Vista, Clay, Dickinson, Osceola | 22 hr |
Nearby
River Flood Warnings in Iowa, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.